Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is there any risk of stroke after stopping the medication?

My doc asked me to stop taking Losartan Potassium HCTZ (50 & 12.5 mg) because of side effects like sleep problems, eye pain and increase in heart palpitations. I stopped 4 days so far after taking it almost 18 months and my BP now is 125 / 87. I m 40+. Any risk of stroke?
Thu, 14 Nov 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
General & Family Physician 's  Response
Hello,

A daytime blood pressure above 130/80 (either one of those numbers) is considered to be high blood pressure, which is a known risk factor for stroke. So if your BP continues to have a lower number higher than 80, I would consider talking with your doctor about how to manage that. Diet and exercise can often lower it without medications as well. That being said, if this is your only risk factor for stroke, and your cholesterol is good, and no diabetes, I would consider your risk for stroke to be very low.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Aaron Branch, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was given tpa after being diagnosed with stroke s/s by a neurologist, after non contrast ct brain, mri done the following day was negative for...

Recent questions on  Stroke

doctor1 MD

Hi, I had a hysterectomy 12 years ago, ovaries out as well. My doctor put me on high dose oral premarin 0.625mg for 10 of those 12 years. I became...

doctor1 MD

I have a pulsating vein in the right side of the neck . I had a catscan and all I was told was that the vein was very large and that my thyroid was...

doctor1 MD

Why do I get severe headache (always) and ear pain (at times) when i am exposed to direct sunlight even for just couple of minutes? I used to play...

doctor1 MD

i had a couple of black outs stretching over a period of 10 months. I consulted a neuro surgeon and did MRI brain and other tests which were all...

doctor1 MD

Can testicular torsion cause LOW grade pain?

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats...